Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 5, 2013Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 5, 2013, 5:51 PM EDT for Toombs County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2013, 5:51 PM EDT (21:51 UTC)
Expired
Aug 5, 2013, 6:15 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS82 KFFC 052151
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT MON AUG 5 2013

GAZ112-113-052215-
551 PM EDT MON AUG 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 615 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR CROSSING...MOVING SOUTH AT 20 MPH.

THIS THUNDERSTORM HAS EXHIBITED WEAK ROTATION...BUT NOTHING STRONG 
ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AT 547 PM EDT. 
STILL...THE ENVIRONMENT AHEAD OF THIS THUNDERSTORM SUGGESTS AN 
ENHANCED RISK OF A BRIEF...GENERALLY WEAK...TORNADO FORMING. WIND 
GUSTS TO 45 MPH ARE ALSO POSSIBLE AS THE LINE MOVES ACROSS TOOMBS 
AND MONTGOMERY COUNTIES THROUGH 615 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCK SPRINGS...
CEDAR CROSSING...ALSTON...MCNATT FALLS AND GRAYS LANDING.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

&&

LAT...LON 3195 8239 3195 8240 3196 8244 3196 8246
      3196 8248 3194 8249 3195 8252 3211 8248
      3211 8241 3194 8235 3193 8237
TIME...MOT...LOC 2150Z 358DEG 15KT 3203 8245

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:48 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 5, 3:48 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT MON AUG 5 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS CONSISTENT THROUGH THE SHORT TERM WITH LARGE UPPER LEVEL
RIDGE OVER THE SOUTH-CENTRAL U.S. AND LONG-WAVE TROUGH PUSHING EAST
OF THE ATLANTIC COAST. MORE OF A ZONAL FLOW ANTICIPATED ACROSS THE
REGION AS A RESULT...BUT NOT BEFORE SHORTWAVE DROPS INTO THE AREA
TONIGHT AND INTO TUESDAY.

ALREADY SEEING SOME VERY ISOLATED SHOWER DEVELOPMENT THIS
AFTERNOON...MAINLY ALONG THE SOUTHEASTERN EDGE OF THE CWA WITH THE
INFLUENCE OF THE STALLED WEAK SURFACE BOUNDARY. EXPECT THE LOCATION
OF ACTIVITY TO TRANSITION TO THE NORTH AS SHORTWAVE APPROACHES. HAVE
CONTINUED WITH SLIGHT CHANCE TO CHANCE POPS EVERYWHERE THROUGH THE
AFTERNOON...WITH ONLY SLIGHT CHANCE POPS ACROSS THE NORTH AFTER
03-04Z. POPS INCREASE INTO TUESDAY MORNING AND CONTINUE WITH GOOD
CHANCE POPS THROUGH TUESDAY AS SHORTWAVE...COMBINED WITH GOOD
MOISTURE ACROSS THE AREA...RESULTS IN BETTER COVERAGE OF SHOWERS AND
THUNDERSTORMS.

AS FOR TEMPERATURES...HAVE GONE WITH A BLEND OF THE MODEL
GUIDANCE...WHICH HAS WORKED WELL THE LAST SEVERAL DAYS. TUESDAY
HIGHS WILL BE CLOSELY TIED TO PRECIP AND CLOUD COVER...SO ALTHOUGH
FORECAST IS SHOWING MID 80S TO NEAR 90...COULD SEE A FEW DEGREE
ADJUSTMENT BASED ON FUTURE MODEL RUN GUIDANCE.

31

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD. LONG RANGE
MODELS CONTINUE TO SHOW A DEEP SOUTHERLY WIND FLOW BECOMING
ESTABLISHED ON WEDNESDAY AND AN OLD FRONTAL BOUNDARY BECOMING
DIFFUSE. THE INCREASING MOISTURE AND INSTABILITY WILL RESULT IN A
MORE SCATTERED TO NUMEROUS COVERAGE OF MAINLY DIURNALLY DRIVEN
CONVECTION THROUGH FRIDAY. MODELS SHOW A FRONTAL BOUNDARY APPROACHING
NORTH GA ON SATURDAY... PUSHING INTO NORTH GA ON SUNDAY... AND
BECOMING NEARLY STATIONARY ACROSS CENTRAL GA ON MONDAY. THIS WOULD
WARRANT SLIGHTLY HIGHER POPS ACROSS AT LEAST NORTH GA ON SATURDAY
AND SUNDAY... THEN ACROSS CENTRAL GA BY MONDAY... AS A DRIER... MORE
STABLE AIR MASS BEGINS TO SPREAD INTO NORTH GA ON MONDAY BEHIND
THE FRONT. ALTHOUGH WIDESPREAD ORGANIZED SEVERE STORMS ARE NOT
EXPECTED WITH THIS OVERALL SYNOPTIC WEATHER PATTERN... AN ISOLATED
PULSE STRONG TO SEVERE STORM CANNOT BE RULED OUT EACH DAY...
ESPECIALLY DURING MAX DAYTIME HEATING.

39

&&

.AVIATION...
/ISSUED AT 249 PM EDT MON AUG 5 2013/
18Z UPDATE...
SCT MVFR CLOUDS PERSISTING THIS AFTERNOON. EXPECT ISOLATED
CONVECTION...GENERALLY OUTSIDE TAF SITES. EXPECT IMPROVING CLOUD
BASES INTO THE OVERNIGHT PERIOD...WITH CONDITIONS DEGRADING TO
MVFR TOWARD 09-10Z. EXPECT SLOW IMPROVEMENT THROUGH THE DAY
TUESDAY...WITH CONVECTION CHANCES HIGH ENOUGH TO INCLUDE PROB30
FOR 17-22Z. WINDS A LITTLE INDECISIVE TODAY AS A RESULT OF
BOUNDARY IN THE AREA. LIGHT NE WINDS THROUGH THE AFTERNOON ARE
EXPECTED TO TURN TO THE NNW...THEN VEER CLOCKWISE TO THE E THROUGH
15Z TUESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON WIND DIRECTION.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  84  71  86 /  30  40  30  50
ATLANTA         72  86  72  86 /  20  40  30  50
BLAIRSVILLE     65  83  69  80 /  40  40  40  60
CARTERSVILLE    68  87  72  87 /  30  30  30  50
COLUMBUS        73  92  74  90 /  20  30  20  40
GAINESVILLE     70  83  71  83 /  40  40  30  50
MACON           72  88  71  88 /  20  40  20  40
ROME            67  89  72  88 /  30  30  30  50
PEACHTREE CITY  69  87  71  87 /  20  40  20  50
VIDALIA         73  88  72  91 /  20  40  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....39
AVIATION...31
Hazardous weather outlook, Aug 5, 11:12 AM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 AM EDT MON AUG 5 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1112 AM EDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF GEORGIA
THROUGH TONIGHT...

WEATHER HAZARDS EXPECTED...
ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
WIND GUSTS TO 40 MPH... LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING.

DISCUSSION...
THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS CENTRAL GEORGIA THIS
AFTERNOON AND EARLY EVENING. THEN THUNDERSTORM CHANCES INCREASE
ACROSS NORTH GEORGIA THIS EVENING AND CONTINUE OVERNIGHT AS AN UPPER
LEVEL DISTURBANCE MOVES ACROSS THE SOUTHEAST STATES. ALTHOUGH A FEW
STORMS COULD BECOME STRONG... NO WIDESPREAD SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK.
THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 5, 4:09 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT MON AUG 5 2013

GAZ086-112-052100-
409 PM EDT MON AUG 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MONTGOMERY AND
EMANUEL COUNTIES UNTIL 500 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NUNEZ...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MONTGOMERY AND EMANUEL COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE NUNEZ...LEXSY...STILLMORE AND OAK
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3236 8224 3234 8223 3233 8225 3234 8225
      3234 8240 3235 8241 3234 8242 3244 8238
      3245 8240 3254 8237 3254 8221 3241 8219
TIME...MOT...LOC 2009Z 002DEG 8KT 3248 8232
Local storm report, Aug 5, 5:22 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             5 SSE NUNEZ             32.43N 82.31W
08/05/2013  E1.00 INCH       EMANUEL            GA   PUBLIC

            THE PUBLIC REPORTED QUARTER SIZED HAIL BETWEEN NUNEZ AND
            OAK PARK.

&&

DEESE
Special weather statement, Aug 5, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT MON AUG 5 2013

GAZ112-113-052215-
551 PM EDT MON AUG 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 615 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR CROSSING...MOVING SOUTH AT 20 MPH.

THIS THUNDERSTORM HAS EXHIBITED WEAK ROTATION...BUT NOTHING STRONG
ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AT 547 PM EDT.
STILL...THE ENVIRONMENT AHEAD OF THIS THUNDERSTORM SUGGESTS AN
ENHANCED RISK OF A BRIEF...GENERALLY WEAK...TORNADO FORMING. WIND
GUSTS TO 45 MPH ARE ALSO POSSIBLE AS THE LINE MOVES ACROSS TOOMBS
AND MONTGOMERY COUNTIES THROUGH 615 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCK SPRINGS...
CEDAR CROSSING...ALSTON...MCNATT FALLS AND GRAYS LANDING.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

&&

LAT...LON 3195 8239 3195 8240 3196 8244 3196 8246
      3196 8248 3194 8249 3195 8252 3211 8248
      3211 8241 3194 8235 3193 8237
TIME...MOT...LOC 2150Z 358DEG 15KT 3203 8245

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:09 PM EDTSpecial Weather StatementFFCEmanuel51 min
Aug 5, 4:14 PM EDTSevere Thunderstorm WarningFFCEmanuel, Toombs46 min
Aug 5, 6:20 PM EDTSpecial Weather StatementFFCToombs10 min
Aug 5, 6:51 PM EDTSpecial Weather StatementFFCJohnson39 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.